Oklahoma, 2014Hail in Oklahoma, June 1, 2014
June 1, 2014 · NWS AMA · 3 events in 1 county or zone
A shortwave trough moved east of the Rocky Mountains during the early morning hours of the 1st. The synoptic lift provided by the shortwave combined with an unstable environment across western Kansas to initiate thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough moved east of the Rocky Mountains during the early morning hours of the 1st. The synoptic lift provided by the shortwave combined with an unstable environment across western Kansas to initiate thunderstorms. These thunderstorms traveled southeastward out of southwestern Kansas into the eastern Oklahoma Panhandle around 1:45 AM CST. Hail up to the size of golfballs was reported as these thunderstorms traversed the eastern Oklahoma Panhandle. By 4 AM CST, the thunderstorms had diminished below severe levels and completely dissipated by 6:30 AM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 1:46 AM CST, 49 minutes earlier.
Area forecast discussion, Jun 1, 1:46 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
246 AM CDT SUN JUN 1 2014
.UPDATE...
UPDATES HAVE BEEN ISSUED TO REFLECT CURRENT RADAR TRENDS. SEVERE
STORMS WITH SUPERCELL STRUCTURES OVER SOUTHWESTERN KANSAS CONTINUE TO
PROPAGATE SOUTHEASTWARD TOWARD THE EASTERN OKLAHOMA PANHANDLE. HAVE
INCREASED GRIDDED POPS UPWARDS OF 50 PERCENT THERE THROUGH 12Z. ALSO
HAVE UPDATED THE HAZARDS OUTLOOK TO MENTIONED A SEVERE WEATHER THREAT.
&&
.PREV DISCUSSION... /ISSUED 1218 AM CDT SUN JUN 1 2014/
AVIATION...
06Z TAF UPDATE.
WE ARE MONITORING RADAR TRENDS WITH ISOLATED CONVECTIVE SHOWERS AND
STORMS CURRENTLY 60-100 NMI WEST/NORTH OF KGUY AND KDHT. NO MORE
THAN A VERY LOW PROBABILITY EXISTS FOR THIS ACTIVITY TO INFLUENCE
AVIATION WEATHER AT EITHER SITE DURING THE NEXT 1-3 HRS. THEREAFTER...
CONTINUED VFR CONDITIONS ARE EXPECTED AT KAMA...KDHT...AND LIKELY AT
KGUY AS WELL. SOUTHWESTERLY BREEZES WILL INCREASE BY MID MORNING.
OTHERWISE...CONCERNS FOR CONVECTION WILL LARGELY REMAIN EAST AND
NORTH OF THE TERMINALS. A LOW PROBABILITY FOR CONVECTIVE IMPACTS MAY
EXIST AFTER 01/21Z AT KGUY...BUT IN ALL LIKELIHOOD STORMS WILL LIKELY
REMAIN NORTH/EAST OF THAT TERMINAL AS WELL. THUS WILL NOT INCLUDE
RESTRICTIONS AT THIS TIME.
LINDLEY
DISCUSSION... /ISSUED 358 PM CDT SAT MAY 31 2014/
FORECAST SUMMARY...CONDITIONAL RAIN CHANCES THIS AFTERNOON/TONIGHT,
AND SEVERE THREAT MAINLY ACROSS THE CENTRAL AND EASTERN OKLAHOMA
PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE SUNDAY. START OF THE
WEEK LOOKS DRY AND HOT BEFORE COOLER AND POSSIBLY WETTER CONDITIONS
RETURN FOR THE SECOND HALF OF THE WEEK.
THIS AFTERNOON AND TONIGHT...EARLY MORNING CONVECTION AND PERSISTENT
LOW CLOUDS HAVE SLOWED THE EROSION OF THE CAPPING ACROSS THE AREA.
HOWEVER, WE ARE STARTING TO SEE SOME CONVECTIVE DEVELOPMENT ACROSS
WESTERN OKLAHOMA AND ALONG A RESIDUAL OUTFLOW BOUNDARY FROM LAST
NIGHTS CONVECTION OVER GRAY COUNTY. MESO-ANALYSIS SHOWS 1500 J/KG OF
MIXED LAYER CAPE SO IF ANYTHING CAN INITIATE THEN IT COULD REACH
MARGINALLY SEVERE LIMITS. ANY ONGOING CONVECTION WILL DIMINISH AFTER
MIDNIGHT.
SUNDAY...THIS REMAINS THE BEST DAY FOR ORGANIZED CONVECTION. MODELS
REMAIN IN GOOD AGREEMENT ON THE TIMING AND LOCATION OF THE UPPER
WAVE WHICH WILL PROVIDE THE FORCING NEEDED TO OVERCOME A SIZABLE CAP
OVER THE PANHANDLES. CONVECTION IS EXPECTED TO DEVELOP ALONG AN
EASTWARD ADVANCING DRYLINE PRIMARILY ACROSS THE NORTHERN TEXAS AND
CENTRAL OKLAHOMA PANHANDLE BEFORE PROGRESSING INTO THE NORTHEASTERN
TEXAS AND EASTERN OKLAHOMA PANHANDLE BY THE EVENING HOURS. CAPE
VALUES RANGE FROM 1500 J/KG TO 2500 J/KG WITH DEEP LAYER SHEAR
INCREASING TO 50KTS DURING THE AFTERNOON HOURS. SUPERCELLS WITH
LARGE HAIL UP TO BASEBALLS AND DAMAGING WINDS UP TO 60 MPH WILL BE
THE PRIMARY HAZARDS. THE TORNADO THREAT REMAINS NON-ZERO DUE TO
0-1KM HELICITY OF 100-200 M^2/S^2, BUT ANY FUNNEL THAT DEVELOPS WILL
HAVE TO OVERCOME RELATIVELY HIGH LCLS OF AROUND 5000FT. SEVERE
THREAT DIMINISHED AROUND MIDNIGHT AS STORMS PROGRESS INTO WESTERN
OKLAHOMA AND THE NOCTURNAL INVERSION STRENGTHS.
MONDAY THROUGH WEDNESDAY...AN UPPER RIDGE WILL SETTLE OVER THE
PANHANDLES MONDAY AND BEGIN A WARMING TREND. TUESDAY APPEARS TO BE
THE WARMEST DAY OF THE WEEK WITH MANY LOCATIONS NEAR THE CENTURY
MARK AS THE RIDGE AXIS IS POSITIONED OVER THE PANHANDLES. WEDNESDAY
THE RIDGE BEGINS TO FLATTEN AND WILL ALLOW TEMPS TO BE A FEW DEGREES
COOLER.
WEDNESDAY NIGHT THROUGH SATURDAY...A MULTITUDE OF SHORTWAVES WILL
IMPACT THE PANHANDLES ONCE THE RIDGE BREAKS DOWN. THIS WILL KEEP
PRECIP CHANCES IN THE FORECAST EACH DAY LEADING INTO NEXT WEEKEND.
SOME STORMS COULD BECOME STRONG TO SEVERE GIVEN DECENT INSTABILITY
VALUES BUT MODEL DIFFERENCES LIMIT THE POTENTIAL TO PIN POINT WHERE
THESE STORMS COULD DEVELOP THIS FAR OUT.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
10
Hazardous weather outlook, Jun 1, 2:25 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
325 AM CDT SUN JUN 1 2014
OKZ001>003-TXZ001>020-012100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
325 AM CDT SUN JUN 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN OKLAHOMA
PANHANDLE AND THE EXTREME NORTHERN TEXAS PANHANDLE EARLY THIS MORNING.
HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS MAY ACCOMPANY A FEW
OF THE MOST INTENSE STORMS THROUGH THE PRE-DAWN HOURS. THE MOST LIKELY
AREAS TO EXPERIENCE SEVERE WEATHER WILL INCLUDE THE EASTERN OKLAHOMA
PANHANDLE.
THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE CENTRAL AND EASTERN
OKLAHOMA PANHANDLE AND THE NORTHERN AND EASTERN TEXAS PANHANDLE THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS CAN BE SEVERE...WITH
VERY LARGE HAIL TO THE SIZE OF BASEBALLS...DAMAGING WINDS...AND EVEN
AN ISOLATED TORNADO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA WEDNESDAY
EVENING THROUGH SATURDAY. SOME OF THE STORMS COULD BE STRONG TO
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION
TODAY AND TONIGHT AND WEDNESDAY EVENING THROUGH SATURDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.
CLK
In the hours before
Special weather statement, Jun 1, 1:59 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
259 AM CDT SUN JUN 1 2014
OKZ003-010845-
BEAVER OK-
259 AM CDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 345 AM CDT...
AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF BEAVER...MOVING EAST AT 25 MPH.
ADDITIONAL THUNDERSTORMS ARE MOVING SOUTHEASTWARD FROM KANSAS TOWARD
BEAVER COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... TURPIN... SLAPOUT...
MOCANE... KNOWLES... GATE...
FORGAN... FLORIS... ELMWOOD...
BOYD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3651 10001 3668 10086 3700 10092 3700 10083
3700 10001
TIME...MOT...LOC 0757Z 274DEG 22KT 3682 10074
LINDLEYHail, Beaver
- When
- June 1, 2:35 AM CST to 2:40 AM CST
- Where
- Beaver County, 4.87 mi W of Beaver to 4.02 mi ENE of Elmwood
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.818, -100.608
A supercell thunderstorm approached the city of Beaver (Beaver County) during the early morning hours of the 1st. As the thunderstorm moved over State Highway 23, the County Emergency Manager reported golf ball size hail (1.75 inches) covering the highway from bar ditch to bar ditch. This thunderstorms continued moving to the southeast after producing this hail.
Hail, Beaver
- When
- June 1, 3:05 AM CST to 3:10 AM CST
- Where
- Beaver County, 5.38 mi NE of Floris to 2.72 mi NNW of Beaver
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.920, -100.625
A supercell thunderstorm moved across Beaver County, north of the town of Beaver, during the early morning hours of the 1st. The core of this thunderstorm began to descend while nearing the town of Beaver, and the County Emergency Manager reported hail up to the size of quarters (1.00 inch). Having become downdraft dominated after moving over the town of Beaver (Beaver County), the thunderstorm quickly diminished below severe levels as it moved into the southeastern corner of Beaver County.
Hail, Beaver
- When
- June 1, 3:27 AM CST to 3:34 AM CST
- Where
- Beaver County, 3.59 mi WNW of Beaver to 3.65 mi ESE of Beaver
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.837, -100.581
A supercell thunderstorm moved across the town of Beaver (Beaver County) during the early morning hours of the 1st. The core of this thunderstorm descended while over the town of Beaver, and the County Emergency Manager reported hail up to the size of quarters (1.00 inch). Having become downdraft dominated the thunderstorm quickly diminished below severe levels as it moved into the southeastern corner of Beaver County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509510, 509511, 509512.